Alert archive / Puerto Rico / Special Weather Statements in 2018

Special Weather Statement, NWS JSJ

July 9, 2018

NWS JSJ issued this special weather statement at Jul 9, 2018, 6:13 AM CDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2018, 6:13 AM CDT (11:13 UTC)
Expired
Jul 9, 2018, 7:45 AM CDT
In force
92 min
Issued by
NWS JSJ

The radar

The San Juan radar (TJUA), 149 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

498 
WWCA82 TJSJ 091113
SPSSJU

Special Weather Statement
National Weather Service San Juan PR
713 AM AST MON JUL 9 2018

VIZ002-091245-
St Croix-
713 AM AST MON JUL 9 2018

...A STRONG THUNDERSTORM IS Affecting SAINT CROIX ...

At 711 AM AST, a strong thunderstorms associated with remnants of 
Beryl is over St Croix and is moving westward. These storms are 
capable to produce winds in excess of 40 mph and torrential rainfall 
as they pass by. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 1772 6464 1773 6465 1771 6467 1770 6476
      1768 6476 1770 6478 1768 6490 1771 6488
      1775 6489 1777 6487 1776 6483 1777 6475
      1778 6475 1775 6470 1777 6467 1776 6467
      1777 6462 1779 6462 1776 6457
TIME...MOT...LOC 1111Z 240DEG 0KT 1772 6475 

$$

CAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:40 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 9, 3:40 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
440 AM AST Mon Jul 9 2018

.SYNOPSIS...A vigorous tropical wave associated with the remnants
of Beryl will move across the U.S. Virgin Islands and Puerto Rico
today...bringing heavy rainfall, strong gusty winds and rough
seas. The effects of this tropical wave will last until late
tonight. Dry and stable air will spread over the Northeast
Caribbean region during the overnight hours and Tuesday. Saharan
dust particles will reduce somewhat the visibilities and limit
the development of showers the rest of the work week.

&&

.SHORT TERM...Today through Wednesday...

Weather conditions will continue to deteriorate as the remnants
of Beryl crosses the local region. These remnants are moving
quickly across the Eastern Caribbean around 25 MPH. As a result...
several rounds of showers will affect the local islands through
tonight. The main hazards will be torrential rainfall and strong
gusty winds. Winds will peak at 20-25 MPH with strong gusty
winds of 35-45 mph. Rainfall accumulations could range between
2-4 inches with locally higher amounts in some spots due to the
interaction with orography. Therefore, urban flooding and rapid
rises along rivers and small streams, as well as mudslides in
areas of steep terrain are also likely across portions of the
islands today.

Weather conditions will significantly improve on Tuesday as a dry
and more stable air mass reaches the northeast Caribbean region.
However, hazy skies will reduce visibilities and deteriorate the
air quality over the islands through midweek. Although, an upper
level trough/TUTT will approach from the east, the local area will
remain in the stable side of the TUTT. This will keep the mid-
level dry/stable and a strong trade wind cap the second part of
the week.

.LONG TERM...Thursday through Tuesday...

A more seasonal pattern is expected through much of the long term
period with a TUTT low moving westward towards the northern Leeward
Islands and then meandering north of the forecast area this weekend.
At the surface, 1028 to 1032 mb high pressure will persist over the
north-central Atlantic, maintaining moderate easterly winds through
next week. Rain chances increase Friday and Saturday with a slight
increase in moisture moving across the region. Showers and
thunderstorms are expected each afternoon, but coverage won't be
widespread, as moisture is kept mainly below 700 mb with some mid-
level dry air spreading across the area. Under easterly winds,
temperatures should be near normal with hazy skies returning by
mid-week as another swath Saharan dust reach the eastern
Caribbean.

&&

.AVIATION...Deep tropical moisture from the remnants of Beryl
will continue to approach the USVI and Puerto Rico from the
southeast later this morning and through most of the day. Infrared
satellite imagery shows cloud top cooling to -70 to -75C in the
northern Leeward Islands with scattered to numerous showers and
thunderstorms from TKPK to TNCM. Lowered visibilities and ceilings
will improve as the remnants of Beryl continue northwestward
towards Puerto Rico. MVFR ceilings and occasionally MVFR
visibilities are expected during the day across Puerto Rico. Winds
associated with the disturbance will also be strong at times with
localized gusts approaching 35 to 40 knots at times in heavier
convection. Conditions should improve tonight across the forecast
area with diminishing winds and rising ceilings.

&&

.MARINE...Marine conditions will continue to deteriorate as the
remnants of Beryl moves across the local waters today. Wave heights
of 8 to 10 feet are expected with sustained winds of 20 to 25 knots
with gusts to around 40 knots, maybe even slightly higher at times.
There is a high risk of rip currents and a high surf advisory. Winds
and seas will gradually improve late Tuesday. Please see our marine
products for more details.

&&

.HYDROLOGY...Rainfall rates of 2-3 inches per hour could trigger
flooding of small streams and rivers as well as mud slides in
areas of steep terrain. Residents living along streams, rivers and
creeks are urged to remain vigilant as weather can change quickly.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  79  85  80 /  90  50  10  20
STT  83  80  82  80 /  80  30  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through this evening for Central
     Interior- Culebra-Eastern Interior-Mayaguez and Vicinity-
     North Central-Northeast-Northwest-Ponce and Vicinity-San
     Juan and Vicinity-Southeast-Southwest-Vieques-Western
     Interior.

     High Surf Advisory from 6 AM this morning to 6 AM AST Tuesday
     for Central Interior-Northeast-Southeast.

     High Rip Current Risk from 6 AM AST this morning through
     late tonight for Central Interior-Culebra-North Central-
     Northeast- Ponce and Vicinity-San Juan and Vicinity-
     Southeast- Southwest- Vieques.

     High Rip Current Risk through late tonight for Northwest-Western
     Interior.

VI...Flash Flood Watch through this evening for St Croix-
     St.Thomas...St. John...and Adjacent Islands.

     High Surf Advisory from 6 AM this morning to 6 PM AST this
     evening for St Croix.

     High Rip Current Risk through late tonight for St Croix.

     High Rip Current Risk from 6 AM AST this morning through this
     afternoon for St.Thomas...St. John...and Adjacent Islands.

AM...Gale Warning until 4 PM AST this afternoon for Caribbean
     Waters of Puerto Rico from 10 NM to 17N-Coastal Waters of
     Southern Puerto Rico out 10 NM.

     Small Craft Advisory until 4 AM AST early this morning for
     Anegada Passage Southward to 17N-Caribbean Waters of Puerto
     Rico from 10 NM to 17N-Coastal Waters of Southern Puerto
     Rico out 10 NM-Coastal Waters of Southern USVI Vieques and
     Eastern Puerto Rico out 10 NM.

     Small Craft Advisory from 4 PM this afternoon to 2 AM AST
     Tuesday for Coastal Waters of Southern Puerto Rico out 10
     NM.

     Small Craft Advisory from 4 PM this afternoon to 8 PM AST
     Tuesday for Caribbean Waters of Puerto Rico from 10 NM to
     17N.

     Gale Warning until 2 PM AST this afternoon for Anegada Passage
     Southward to 17N-Coastal Waters of Southern USVI Vieques
     and Eastern Puerto Rico out 10 NM.

     Small Craft Advisory until 2 AM AST Tuesday for Coastal Waters
     of Northern Puerto Rico out 10 NM-Coastal Waters of
     Northern USVI and Culebra out 10 NM.

     Small Craft Advisory until noon AST today for Atlantic Waters of
     Puerto Rico and USVI from 10 NM to 19.5N-Mona Passage
     Southward to 17N.

     Small Craft Advisory from 8 PM this evening to 8 PM AST Tuesday
     for Atlantic Waters of Puerto Rico and USVI from 10 NM to
     19.5N-Mona Passage Southward to 17N.

     Gale Warning from noon today to 8 PM AST this evening for
     Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
     Coastal Waters OF Northwestern Puerto Rico out 10 NM-
     Coastal Waters OF Southwestern Puerto Rico out 10 NM-Mona
     Passage Southward to 17N.

     Small Craft Advisory from 2 PM this afternoon to 2 AM AST
     Tuesday for Coastal Waters of Southern USVI Vieques and
     Eastern Puerto Rico out 10 NM.

     Small Craft Advisory from 2 PM this afternoon to 8 PM AST
     Tuesday for Anegada Passage Southward to 17N.

&&

SHORT TERM...ER
LONG TERM....CB
Hazardous weather outlook, Jul 9, 4:42 AM CDT, 1 hour 31 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
453 AM AST lunes 9 de julio de 2018

AMZ710>745-PRZ001>013-100900-
San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-
Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez
y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y lejanas a la
costa del Atlantico y Caribe-
453 AM AST lunes 9 de julio de 2018

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Tronadas...Existe probabilidad de tronadas con lluvia fuerte y
rafagas de vientos a traves de Puerto Rico, incluyendo a Vieques y a
Culebra.

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
extensas, incluyendo inundaciones de algunos rios mayores.

.Vientos...Se esperan vientos sostenidos hasta 34 MPH
a traves de Puerto Rico, incluyendo a Vieques y a Culebra. Vientos
fuertes en rafagas hasta 50 mph son posibles.

.Oleaje...Se espera oleaje peligroso hasta 10 pies con oleaje
ocasionalmente hasta 13 pies a traves de la mayor parte de las
aguas locales.

.Corrientes Marinas...Existe un riesgo alto de corrientes marinas
para la mayor parte de las playas locales, excepto a lo largo de la
costa oeste de Puerto Rico.

.Dias dos a siete...martes a domingo

Humedad asociada a los remanentes de Beryl continuaran moviendose a
traves del area local, pero disminuyendo gradualmente hasta temprano
el martes en la manana. Tan pronto el sistema se aleje de la region,
se espera que las condiciones atmosfericas y maritimas mejoren
mientras una masa de aire seco junto con polvo del Sahara afecten la
region. El riesgo alto de corrientes marinas bajara a moderado
temprano la manana del martes.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-100900-
San Tomas, San John e Islas Adyacentes-
Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
453 AM AST lunes 9 de julio de 2018

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta noche

.Tronadas...Existe probabilidad de tronadas con lluvia fuerte y
rafagas de vientos a traves de las Islas Virgenes americanas.

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas y de areas bajas.

.Vientos...Se esperan vientos sostenidos hasta 34 MPH
a traves de las islas. Vientos fuertes en rafagas hasta 50 mph son
posibles.

.Oleaje...Se espera oleaje peligroso hasta 10 pies con oleaje
ocasionalmente hasta 13 pies a traves de la mayor parte de las aguas
locales.

.Corrientes Marinas...Existe un riesgo alto de corrientes marinas
para la mayor parte de las playas locales, excepto a lo largo de la
costa norte de San Thomas y San John.

.Dias dos a siete...martes a domingo

Humedad asociada a los remanentes de Beryl continuaran moviendose a
traves del area local, pero disminuyendo gradualmente hasta temprano
el martes en la manana. Tan pronto el sistema se aleje de la region,
se espera que las condiciones atmosfericas y maritimas mejoren
mientras una masa de aire seco junto con polvo del Sahara afecten la
region. El riesgo alto de corrientes marinas bajara a moderado
temprano la manana del martes.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

In the hours before

Special weather statement, Jul 9, 4:47 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service San Juan PR
547 AM AST MON JUL 9 2018

VIZ002-091045-
St Croix-
547 AM AST MON JUL 9 2018

...STRONG THUNDERSTORMS WILL AFFECT SAINT CROIX AROUND 6 AM...

At 541 AM AST, strong thunderstorms associated with remnants of
Beryl are approaching quickly to St Croix from the southeast. These
storms are capable to produce winds in excess of 40 mph and
torrential rainfall as they pass by.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 1771 6488 1775 6489 1777 6487 1776 6483
      1778 6481 1778 6475 1775 6470 1776 6468
      1776 6457 1772 6464 1773 6465 1771 6467
      1771 6473 1769 6475 1770 6476 1768 6476
      1770 6478 1768 6483 1768 6490
TIME...MOT...LOC 0945Z 113DEG 29KT 1762 6448

ER
Special weather statement, Jul 9, 6:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
713 AM AST MON JUL 9 2018

VIZ002-091245-
St Croix-
713 AM AST MON JUL 9 2018

...A STRONG THUNDERSTORM IS Affecting SAINT CROIX ...

At 711 AM AST, a strong thunderstorms associated with remnants of
Beryl is over St Croix and is moving westward. These storms are
capable to produce winds in excess of 40 mph and torrential rainfall
as they pass by.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 1772 6464 1773 6465 1771 6467 1770 6476
      1768 6476 1770 6478 1768 6490 1771 6488
      1775 6489 1777 6487 1776 6483 1777 6475
      1778 6475 1775 6470 1777 6467 1776 6467
      1777 6462 1779 6462 1776 6457
TIME...MOT...LOC 1111Z 240DEG 0KT 1772 6475

CAM

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:47 AM CDTSpecial Weather StatementJSJ58 min
Jul 9, 6:39 AM CDTSpecial Weather StatementJSJ96 min
Jul 9, 7:08 AM CDTSpecial Weather StatementJSJ52 min
Jul 9, 7:23 AM CDTSpecial Marine WarningJSJ37 min
Jul 9, 10:16 AM CDTSpecial Weather StatementJSJ59 min
Jul 9, 11:41 AM CDTSpecial Weather StatementJSJ3 hr
Jul 9, 11:44 AM CDTFlash Flood WarningJSJ5 hr
Jul 9, 12:15 PM CDTFlash Flood WarningJSJ3 hr
Jul 9, 12:52 PM CDTFlash Flood WarningJSJ3 hr
Jul 9, 1:29 PM CDTFlash Flood WarningJSJ3 hr
Jul 9, 2:42 PM CDTSpecial Weather StatementJSJ2 hr
Jul 9, 4:31 PM CDTFlash Flood WarningJSJ59 min

Nearby

Special Weather Statements in Puerto Rico, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.